MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112780
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Hernia (2240)
Date of Event 04/13/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2010 - patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with implant of perfix plug (device 1, 2, 3, 4 and 5).Per op notes, ¿an incision was made from the pubic tubercle to mid inguinal point.A small defect hernia where preperitoneal fat bulging out was identified and it was the site of the incisional hernia from the appendix incision on the right from which the fat was excised.It was repaired with a perfix plug (device 1) and secured with sutures.The direct and indirect hernia sac was identified and the indirect hernia sac was ligated on itself and pushed in the preperitoneal space.And plugged with a same plug (device 2 and 3) on right and surrounding fascia was stabilized with a suture.The mesh was sutured to the shelving edge of inguinal ligament.The left sided hernia was the same except for the hernia component of the appendiceal incision.The testis were pulled back in the scrotum.A perfix plug (device 4 and 5) were placed in the left and secured with sutures.¿ on (b)(6) 2015 - patient was diagnosed with incarcerated umbilical hernia thereby underwent open repair with implant of ventralex mesh (device 6).Per op notes, ¿a curvilinear incision was made below the umbilicus.The hernia sac was identified and contents were removed.The sac was ligated with sutures, a ventralex mesh (device 6) was placed and secured with sutures.¿ on (b)(6) 2016 ¿ patient was diagnosed with recurrent left sided inguinal hernia and persistent pain in left groin thereby underwent open repair with excision of perfix plug (device 4 and 5).Per op notes, ¿a skin incision was made.The hernia site was identified.Some recurrent hernia was noted and removed the old mesh (device 4 and 5) which was painful.The hernia was reduced with sutures.The ilioinguinal was identified and inguinal scar tissue was divided for frozen section analysis.Skin was closed with sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2009) is considered to be a best estimate.This emdr represents the bard/davol perfix plug (device 5).An additional supplemental emdr was submitted to represent the bard/davol perfix plug (device 4) and mesh ¿ ventralex (device 6).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24834691
Report Number1213643-2026-00461
Device Sequence Number9187324
Product Code FTL
UDI-Device Identifier00801741016622
UDI-Public(01)00801741016622(17)141228(10)HUTL0202
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2014
Device Catalogue Number0112780
Device Lot NumberHUTL0202
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight87 KG